MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q* PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA

AVANOS MEDICAL INC. ON-Q* PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA
Model Number TB100ST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire started shearing as the anesthesiologist pulled it out and the tip was left in the patient¿s tissue but could not be located for retrieval." the user was not sure if the tip was inside of the patient."the surgeon used fluoroscopy to visualize the tip but was unsuccessful in removing the broken component.The patient appears to be fine but the tip of the guidewire is still inside the patient in the left thigh.Additional information received 10-nov-2021 stated the health care provider did not visualize the [tip] of the guidewire on fluoroscopy.When the anesthesiologist pulled the guidewire out the tip was missing so it was still inside the patient.
 
Additional Manufacturer Narrative
The actual sample device was not received.However, photos were provided will be reviewed as part of the complaint investigation.A review of the device history record is in-progress.All information reasonably known as of 30-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received 09-dec-2021 stated the computed tomography (ct) scan report impression notes: "extremely small 2mm metallic foreign body immediately adjacent to the left superficial femoral artery compatible with known infusion catheter fragment.The extremely tiny size and location of this foreign body makes it extremely unlikely to be of any clinical significance".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30139883, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 24-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30139883, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 23-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12911718
Report Number2026095-2021-00109
Device Sequence Number19980741
Product Code CAZ
UDI-Device Identifier00193494407926
UDI-Public00193494407926
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Model NumberTB100ST
Device Catalogue NumberN/A
Device Lot Number30139883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/02/2022
02/02/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/28/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight84 KG